Alert archive / Georgia / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 185, NWS Atlanta, GA

May 10, 20255 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at May 10, 2025, 6:37 PM EDT for 5 counties in Georgia. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 10, 2025, 6:37 PM EDT (22:37 UTC)
Expired
May 10, 2025, 6:59 PM EDT
In force
22 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Crisp County, GA, Dooly County, GA, Houston County, GA, Pulaski County, GA, Sumter County, GA

The radar

The Robins AFB radar (KJGX), 74 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.6 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2025-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 78 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2025-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
78 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
718 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
246 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

069 
WUUS52 KFFC 102237
SVRFFC
GAC081-093-153-235-261-102315-
/O.NEW.KFFC.SV.W.0185.250510T2237Z-250510T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
637 PM EDT Sat May 10 2025

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  West central Pulaski County in central Georgia...
  Dooly County in central Georgia...
  Southwestern Houston County in central Georgia...
  East central Sumter County in west central Georgia...
  Northwestern Crisp County in central Georgia...

* Until 715 PM EDT.

* At 636 PM EDT, a severe thunderstorm was located near Georgia
  Veterans Memorial St Pk, or 7 miles west of Cordele, moving
  northeast at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Cordele, Vienna, Unadilla, Byromville, Pinehurst, Lilly, Cobb,
  Georgia Veterans Memorial St Pk, Richwood, Mock Springs, Drayton,
  Raines, and Henderson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If on or near a lake, get away from the water and move indoors or 
inside a vehicle. Remember, lightning can strike out to 15 miles 
from the parent thunderstorm. If you can hear thunder, you are close 
enough to be struck by lightning. Move to safe shelter now!  Do not 
be caught on the water in a thunderstorm.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3197 8402 3229 8386 3229 8385 3230 8385
      3236 8382 3222 8354 3188 8384
TIME...MOT...LOC 2236Z 209DEG 20KT 3200 8389 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
1 follow-up statement
020 
WWUS52 KFFC 102259
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
659 PM EDT Sat May 10 2025

GAC081-093-153-235-261-102309-
/O.CAN.KFFC.SV.W.0185.000000T0000Z-250510T2315Z/
Pulaski GA-Dooly GA-Houston GA-Sumter GA-Crisp GA-
659 PM EDT Sat May 10 2025

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL PULASKI...
DOOLY...SOUTHWESTERN HOUSTON...EAST CENTRAL SUMTER AND NORTHWESTERN
CRISP COUNTIES IS CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However, gusty winds and
heavy rain are still possible with this thunderstorm.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Peachtree City.

&&

LAT...LON 3197 8402 3229 8386 3229 8385 3230 8385
      3236 8382 3222 8354 3188 8384
TIME...MOT...LOC 2257Z 209DEG 20KT 3211 8382 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:15 PM EDT, 4 hours 22 minutes earlier.

Area forecast discussion, May 10, 2:15 PM EDT, 4 hours 22 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
215 PM EDT Sat May 10 2025

...Afternoon Area Forecast Discussion...

.SHORT TERM...
(This afternoon through Sunday)
Issued at 152 PM EDT Sat May 10 2025

Key Messages:

 - Isolated severe thunderstorms possible in Central Georgia
   through this evening.

 - Cool, cloudy, and rainy weather continues through the weekend.

Weather Pattern through Sunday:

The weather pattern this weekend will be dominated by a closed
upper level low remaining nearly stationary over Louisiana. Strong
southerly flow downstream of the low will continuously send a
plume of Gulf moisture over Georgia. A series of weak shortwaves
embedded in the moist flow wrapping around the low will provide
enough lift to enhance rainfall and thunderstorm activity. One of
these waves will pass through later on this afternoon, with
another notable wave Sunday afternoon. Simply put, the overall
setup will lead to a dreary weekend across the area, with mostly
cloudy skies, periods of rain, and breezy easterly winds. High
temperatures will be much cooler than normal, struggling to climb
out of the 60s each day, especially where there are no breaks in
the clouds. Overnight lows will be in the upper 50s to low 60s.

Expected Rainfall & Flooding Concerns:

Rainfall totals from the first wave of activity this morning were
generally around 0.5-1 inch or less. Additional rainfall amounts
through Sunday are expected to be around 1 to 2 inches, with a
reasonable worst case of up to 4 inches in localized areas of
central Georgia where there is a better chance for thunderstorms.
These rainfall amounts will be more of a nuisance for weekend
activities than a flooding risk given the dry conditions leading
up to this. However, it is worth mentioning that if multiple
rounds of thunderstorms move or train over the same area, we could
see a localized flash flood risk due to high rainfall rates. The
biggest impact of this weekend's rainfall will be priming the
region for an increased threat of river flooding by the middle of
next week as more rainfall is expected through early in the week.

The Severe Weather Threat this Weekend:

The overall threat for severe weather this weekend is low across
much of northern and central Georgia, however, there will be a
marginal risk (level 1 of 5) across southern portions of central
Georgia (Columbus to Macon and south) each afternoon and evening.
This area will have a better opportunity to see some instability
(500-1000 J/kg at best) with breaks in cloud cover and
warmer/moister air in low-level southeast flow. So, we may see a
few isolated severe thunderstorms develop, with a primary threat
of damaging winds, but a brief tornado cannot be ruled out either.

Culver

&&

.LONG TERM...
(Monday morning through next Friday)
Issued at 152 PM EDT Sat May 10 2025

Key Messages:
 - Multiple days of cloudy and rainy weather, with thunderstorms
  possible each afternoon. A few storms could become strong to
  severe.

 - River flooding concerns may develop through the middle of the
  week.

Main driver of conditions through mid week will continue to be
the stacked cut-off low over the SERN US. Models remain in decent
agreement that the low will likely begin to eject from the area
around Tuesday and Wednesday, though a few members continue to
drag slower than others. While the low remains in the area, S/SW
flow and PoPs will continue across the area. Rainfall totals
through the period will be a widespread 1 to 3 inches, bringing 5
day event totals closer to the 3 to 5 range. Thunderstorms each
afternoon will be possible with some storms being strong to severe
on Monday as the cold front swings through. Locally heavy
rainfall will also be possible with these storms and any that
track over already saturated areas may pose an isolated flash
flood risk.

River flooding will become likely especially in central and east
central Georgia, where the heaviest 5 day totals are expected.
This has resulted in a WPC ERO of slight.

By late Wednesday, the low should be on its way out of the area,
bringing drier air into the region. However, conditions are next
expected to cool off as tropical jet mid level ridging develops
and things warm considerably. Temperatures warm from the lows near
60 and highs in the 70s to lows near 70 and highs near 90 by end
of week.

SM

&&

.AVIATION...
(18Z TAFS)
Issued at 152 PM EDT Sat May 10 2025

MVFR to IFR conditions, breezy easterly winds, and -SHRA will be
prominent through the 18Z TAF period. CIGs will generally be
around 010-020 through 03Z, briefly dropping lower with any SHRA
or TSRA activity impacting the terminals. CIGs likely drop to
LIFR/IFR (004-010) after 06Z tonight, improving back to MVFR by
Sunday afternoon. Winds will be easterly around 10-15kts with
gusts 20-25kts through the period. Chances for TSRA will be very
low each afternoon/evening, but still worth mentioning.

//ATL Confidence...18Z Update...
Moderate confidence in the in the timing of IFR ceilings. High
confidence in the easterly winds today. Low confidence in the
timing and occurrence of thunderstorms.

Culver

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          57  69  61  72 /  90  90 100 100
Atlanta         59  69  63  75 /  80  90 100 100
Blairsville     52  68  57  67 /  80  80 100 100
Cartersville    57  72  60  74 /  70  70 100  90
Columbus        63  75  63  80 /  80  90  90  80
Gainesville     57  67  61  70 /  80  80 100 100
Macon           62  75  63  78 /  90  90 100 100
Rome            57  74  60  75 /  70  70  90  90
Peachtree City  58  72  62  75 /  80  90 100  90
Vidalia         66  77  66  78 /  90  90 100 100

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Culver
LONG TERM....SM
AVIATION...Culver
Hazardous weather outlook, May 10, 2:16 PM EDT, 4 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
216 PM EDT Sat May 10 2025

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-111830-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
216 PM EDT Sat May 10 2025

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms are expected in central Georgia today and
tonight. A couple of storms could be strong with wind gusts in the
40 to 50 mph range and even a brief tornado between 2 PM and
midnight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

A couple of strong to severe thunderstorms could develop in
central Georgia Sunday afternoon and evening.

Rain showers and thunderstorms will continue in Georgia through
Wednesday. This will lead to widespread rainfall totals between 1
and 4 inches, with localized amounts over 5 inches. Rising river
levels and some limited river flooding may develop early next
week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, May 10, 3:50 PM EDT, 2 hours 47 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
350 PM EDT Sat May 10 2025

GAZ103-104-102015-
Sumter GA-Webster GA-
350 PM EDT Sat May 10 2025

...A strong thunderstorm will impact portions of Webster and
southwestern Sumter Counties through 415 PM EDT...

At 348 PM EDT, a strong thunderstorm was over Oakville, or near
Dawson, moving northeast at 20 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Preston, Plains, Weston, Sumter, Maddox, Croxton Crossroads,
Centerpoint, Dumas, and Leveretts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3190 8437 3192 8438 3197 8444 3193 8444
      3192 8446 3192 8462 3211 8461 3215 8435
      3200 8423 3192 8423 3191 8424 3192 8434
      3187 8434
TIME...MOT...LOC 1948Z 206DEG 17KT 3185 8450

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Special weather statement, May 10, 4:15 PM EDT, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
415 PM EDT Sat May 10 2025

GAZ092-093-103-104-102045-
Macon GA-Schley GA-Sumter GA-Webster GA-
415 PM EDT Sat May 10 2025

...A strong thunderstorm will impact portions of southwestern Macon,
southeastern Webster, Schley and western Sumter Counties through 445
PM EDT...

At 414 PM EDT, a strong thunderstorm was over Plains, or 7 miles east
of Preston, moving northeast at 35 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Americus, Ellaville, Plains, Andersonville, Murrays Crossroads,
Croxton Crossroads, Fountainville, La Crosse, Andersonville National
Historic, Friendship, Bumphead, Dumas, and Walls Crossing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3201 8453 3214 8446 3214 8443 3217 8443
      3218 8442 3219 8442 3219 8443 3236 8434
      3234 8417 3221 8407 3192 8436
TIME...MOT...LOC 2014Z 212DEG 28KT 3202 8441

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, May 10, 5:33 PM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
533 PM EDT Sat May 10 2025

GAZ105>108-102200-
Crisp GA-Dooly GA-Wilcox GA-Pulaski GA-
533 PM EDT Sat May 10 2025

...Strong thunderstorms will impact portions of Pulaski, northwestern
Wilcox, eastern Dooly and Crisp Counties through 600 PM EDT...

At 532 PM EDT, a line of strong thunderstorms was along a line
extending from Vienna to near Raines, and moving northeast at 35 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Cordele, Hawkinsville, Vienna, Pineview, Pinehurst, Pitts, East
Crisp, Fort Early, Georgia Veterans Memorial St Pk, Richwood, Mobley
Crossing, Mock Springs, Pope City, Seville, Finleyson, Hatley,
Wallace, Pleasant View, Tippettville, and Raines.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3184 8386 3185 8394 3186 8394 3186 8393
      3190 8393 3192 8392 3195 8393 3219 8382
      3236 8344 3230 8338 3190 8355 3183 8386
TIME...MOT...LOC 2132Z 242DEG 30KT 3210 8380 3190 8390

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Special weather statement, May 10, 5:38 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
538 PM EDT Sat May 10 2025

GAZ093-104>106-102215-
Macon GA-Crisp GA-Dooly GA-Sumter GA-
538 PM EDT Sat May 10 2025

...A strong thunderstorm will impact portions of southeastern Macon,
western Dooly, eastern Sumter and northwestern Crisp Counties through
615 PM EDT...

At 537 PM EDT, a strong thunderstorm was near Leslie, or 12 miles
north of Leesburg, moving northeast at 30 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Byromville, Leslie, Lilly, De Soto, Dooling, Desoto, Cobb, Lamar,
Georgia Veterans Memorial St Pk, New Era, Flint River Wma,
Huntington, Pennington, Drayton, Clearview, and Methvins.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3191 8392 3192 8422 3225 8409 3233 8388
      3218 8379 3188 8393
TIME...MOT...LOC 2137Z 204DEG 28KT 3191 8411

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 3:50 PM EDTSpecial Weather StatementFFCWebster25 min
May 10, 4:15 PM EDTSpecial Weather StatementFFCSchley30 min
May 10, 4:25 PM EDTTornado WarningFFCSumter32 min
May 10, 4:51 PM EDTSevere Thunderstorm WarningFFCCrisp, Dooly, Macon, Sumter39 min
May 10, 5:33 PM EDTSpecial Weather StatementFFCCrisp, Dooly, Pulaski27 min
May 10, 5:38 PM EDTSpecial Weather StatementFFCDooly37 min
May 10, 6:02 PM EDTSevere Thunderstorm WarningFFCDooly, Houston, Macon, Peach, Pulaski43 min
May 10, 6:45 PM EDTSevere Thunderstorm WarningFFCBleckley, Dooly, Houston, Pulaski, Twiggs45 min
May 10, 7:18 PM EDTSpecial Weather StatementFFCPulaski27 min
May 10, 7:25 PM EDTSpecial Weather StatementFFCBleckley35 min
May 10, 7:26 PM EDTSpecial Weather StatementFFCDooly34 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.